SRS effexor withdrawals

Discussion in 'On Topic' started by Thadius, Jan 19, 2005.

  1. Thadius

    Thadius Too depressed for his own good

    Joined:
    May 4, 2004
    Messages:
    311
    Likes Received:
    0
    Location:
    Perth / Australia
    Jesus this is murder..

    I'm not sure if anyone else has come off this drug but after cutting down from 300mg to 225 to 150 to 75mg, i've decided to go cold turkey...

    I've been feeling sick for the past few days, my stomach has been topsy turvey - i.e no control over bowels..

    The "brain flashes" and lethargy as well..

    General Malice


    ugh i want to kill the doctor that put me on this rat poison
     
  2. katt_85

    katt_85 OT Supporter

    Joined:
    Oct 6, 2004
    Messages:
    3,556
    Likes Received:
    0
    Location:
    Edmonton
    :hug:

    Withdrawl sucks. The only thing I can really say is hang in there. It'll take some time, but it will be worth it once your symptoms go away/
     
  3. JordanClarkson

    JordanClarkson OT Supporter

    Joined:
    Oct 11, 2002
    Messages:
    59,957
    Likes Received:
    16
    Location:
    Go Dodger Blue!
    what the hell are you thinking. you need to step down to 9mg at least, but preferably to 4.5. you'll feel pretty shitty for the next 2 weeks :ugh:
     
  4. Peyomp

    Peyomp New Member

    Joined:
    Jan 11, 2002
    Messages:
    14,017
    Likes Received:
    0
    Yeah... maybe you did this to yourself by going from 75 to nothing? Effexor is no joke. Taper to 37.5 and then go to that every other day, and then go off.

    Otherwise... do you have any business calling a drug rat poison if you just stop taking it when you're NOT SUPPOSED to just stop taking it?
     
  5. Thadius

    Thadius Too depressed for his own good

    Joined:
    May 4, 2004
    Messages:
    311
    Likes Received:
    0
    Location:
    Perth / Australia
    Yuh i've been doing a bit more reasearch there's been a number of people who have gone cold turkey @ 75mg and the same at 37.5, both groups of people tend to have the same length of widthdrawal and the same symptoms.

    Also Im not the only one that feels this way about effexor, the side effects while on the drug became just too much for what they were supposed to be treating
     
  6. civicmon

    civicmon got all my game from the streets of california.

    Joined:
    Feb 23, 2004
    Messages:
    25,647
    Likes Received:
    0
    Location:
    dca -> nyc -> sfo -> san -> phl
    you need to taper off that stuff CAREFULLY.. it's a real strong drug.
     
  7. TwiggSS

    TwiggSS eh?

    Joined:
    Jul 8, 2001
    Messages:
    9,473
    Likes Received:
    18
    that's why I'm scared shitless to go off this. Right now I'm seeking out a counsler to deal with my SAD instead of just relying on this drug which really ain't doing me much good. I've been stuck at 75 mg in fear of stepping down.
     
  8. Radiohead

    Radiohead Everything in its right place...

    Joined:
    Nov 8, 2004
    Messages:
    9,298
    Likes Received:
    0
    Location:
    Texississippi
    i used to take effexor. when i stopped, i had really bad dizzy spells....takes about a week or so for all of the withdrawls to go away :hs:
     
  9. Thadius

    Thadius Too depressed for his own good

    Joined:
    May 4, 2004
    Messages:
    311
    Likes Received:
    0
    Location:
    Perth / Australia
    Day 6 of quitting and yesterday I halved a 75mg capsule to cope with the brain flashes which were getting a bit unbearable...

    Side effects have been killing me.. Been avoiding going outside cause it just increases the dizzyness...

    One good thing tho i'm not sure if anyone else sufferef from this but while on 225mg of effexor I suffered bad constipation of 5-7 days at a time.. since coming off my stomach has been like clockwork every morning
     
  10. It's not the doctor, it's the fact that you went cold turkey due to impatience and other factors instead of gradually moving down at a slower rate, and then continuing to gradually decrease the dose even once you reached 75 mgs.

    I'm sure you have your reasons for doing it this way, but you now know you have to weigh the consequences of the medications side effects at normal doses in contrast to the withdrawl you may experience while trying to end the use of that medication.

    I hope you feel better soon, just be far more careful, and use credible information before doctoring your own therapies with medications like this.
     
  11. Mangopork

    Mangopork New Member

    Joined:
    Jan 2, 2006
    Messages:
    322
    Likes Received:
    0
    Location:
    Angola


    theroadback.org

    Also, order a bottle of moodmax from herbolove.com.

    It helps a LOT with effexor side effects.
     
  12. Want2race

    Want2race Fearless

    Joined:
    May 29, 2001
    Messages:
    6,699
    Likes Received:
    0
    Location:
    Georgia
    I hated effexor. I swapped to Zoloft and then went off that way. It was hell
     
  13. badflash

    badflash New Member

    Joined:
    Jan 19, 2005
    Messages:
    107
    Likes Received:
    0
    Agree with metallicBlue. I was on similar doses of effexor for just under two years and tried to go cold turkey once (from full dosage no less). That was a terrible decision, and I passed out during a wrestling practice, along with similar symptoms. But once I went down gradually, the side effects were minimal over the 7 or 8 weeks...

    Good luck and please consult your doc. You'll be fine :bigthumb:
     
  14. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    At least my advice is consistently, that was 3 years ago. :o
     

Share This Page